Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 283, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Aug 26, 2000, 8:45 PM CDT for Piatt County, Illinois. It was in force for 60 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 8:45 PM CDT (01:45 UTC)
- Expired
- Aug 26, 2000, 9:45 PM CDT
- In force
- 60 min
- Issued by
- NWS Lincoln, IL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Piatt County, IL
The radar
The Lincoln radar (KILX), 62 km from the middle of the area, began a volume at 01:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 8:51 PM CDT | Thunderstorm Wind | Monticello, IL | Numerous trees were blown down, as well as, large areas of corn and soybean crops extending from Monticello south to the county line along US 36. In Bement, a large tree limb fell onto a house breaking a window and tearing down some guttering. Also, some hom |
| Aug 26, 9:10 PM CDT | Hail 4 | Bement, IL | A supercell developed over northern Piatt County and moved to the south southeast . In Bement, one inch hail fell. As the storm approached the Milmine area, the hail grew in size. Four inch hail was reported in this area. Several vehicles in this area rece |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 8:00 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 1.8 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3339 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 270146
SVRSPI
ILC147-270245-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
845 PM CDT SAT AUG 26 2000
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
PIATT COUNTY IN EAST CENTRAL ILLINOIS
* UNTIL 945 PM CDT
* AT 845 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES WEST OF DE LAND...OR ABOUT 11 MILES
NORTHWEST OF MONTICELLO...MOVING SOUTHEAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DE LAND
LODGE
MONTICELLO
CISCO
CERRO GORDO
BEMENT
THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NVATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.
LAT...LON 4020 8865 4008 8876 3980 8874 3980 8848
4005 8848
AUTEN
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:43 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 26, 8:43 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 843 PM CDT SAT AUG 26 2000 SEVERE WEATHER ACROSS CWA AND HAVE SEVERE THUNDERSTORM WATCH UNTIL 100 AM ACROSS PARTS OF CWA. WILL UPDATE LATER TONIGHT AS SEVERE WEATHER EXITS REGION. OTHERWISE ACTIVE WEATHER ACROSS PARTS OF CWA AT THIS TIME. EH
In the hours before
Local storm report, Aug 26, 7:35 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
735 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 PM MARIETTA IL 1.75 INCH HAIL
08/26/00 FULTON REPORTED BY CO-OP OBSERVER
TNFLocal storm report, Aug 26, 8:27 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
827 PM CDT SAT AUG 26 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0756 PM 1 W LEWISTOWN IL .75 INCH HAIL
08/26/00 FULTON
TNFThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:00 PM CDT | Severe Thunderstorm Warning | ILX | Fulton | 75 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | ILX | DeWitt | 46 min |
| Aug 26, 8:03 PM CDT | Severe Thunderstorm Warning | ILX | Mason | 57 min |
| Aug 26, 8:38 PM CDT | Severe Thunderstorm Warning | ILX | Cass, Menard | 52 min |
| Aug 26, 9:15 PM CDT | Severe Thunderstorm Warning | ILX | Sangamon | 75 min |
| Aug 26, 9:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas, Moultrie | 65 min |
| Aug 26, 9:45 PM CDT | Tornado Warning | ILX | Coles, Douglas, Moultrie | 45 min |
| Aug 26, 10:13 PM CDT | Severe Thunderstorm Warning | ILX | Piatt | 32 min |
| Aug 26, 10:25 PM CDT | Severe Thunderstorm Warning | ILX | Douglas | 65 min |
| Aug 26, 10:26 PM CDT | Tornado Warning | ILX | Coles | 49 min |
| Aug 26, 11:15 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland | 60 min |
| Aug 26, 11:36 PM CDT | Severe Thunderstorm Warning | ILX | Clark, Crawford, Jasper | 69 min |
| Aug 27, 12:02 AM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 43 min |
| Aug 27, 12:29 AM CDT | Severe Thunderstorm Warning | ILX | Clay, Richland | 61 min |
| Aug 27, 4:51 AM CDT | Severe Thunderstorm Warning | ILX | Clay | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.